MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516730
Medical Device Problem Codes Difficult to Remove (1528); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf impact code f2202, and f2301 captures the additional procedure, "placement of feeding tube.".
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was implanted to treat esophageal cancer during an esophageal stent placement procedure performed on (b)(6) 2024.The patient's anatomy was tortuous and had not been dilated prior to stent placement.During the procedure, the stent jumped upon deployment and moved into the stomach.The stent could not be removed from the patient and was left in the stomach.The procedure was rescheduled, and a feeding tube was placed.No patient complications were reported as a result of this event.Note: no further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Blocks b5, and e1 (initial reporter's first and last name) have been updated with the additional information received on october 25, 2024.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf impact code f2202, and f2301 captures the additional procedure, "placement of feeding tube.".
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was implanted to treat esophageal cancer during an esophageal stent placement procedure performed on (b)(6) 2024.The patient's anatomy was tortuous and had not been dilated prior to stent placement.During the procedure, the stent jumped upon deployment and moved into the stomach.The stent could not be removed from the patient and was left in the stomach.The procedure was rescheduled, and a feeding tube was placed.No patient complications were reported as a result of this event.Additional information was received on october 25, 2024.It was further report that the stent was placed during a distal esophageal stent placement procedure.The stent was unable to be removed due to the tightness of the structure.A rat tooth was used to push the stent into the stomach.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20537438
Report Number3005099803-2024-05409
Device Sequence Number8284772
Product Code ESW
UDI-Device Identifier08714729778066
UDI-Public08714729778066
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516730
Device Catalogue Number1673
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown